MAUDE Adverse Event Report: DEPUY MITEK LLC US GII QA+ O/C CP-2 *EA; STAPLE, FIXATION, BONE

DEPUY MITEK LLC US GII QA+ O/C CP-2 *EA; STAPLE, FIXATION, BONE
Catalog Number 222983
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d10: concomitant med products and therapy dates: gii quickanchor plus size 2 (5 metric) orthocord braided composite suture devices, super quickanchor device, on (b)(6) 2024 h4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.(b)(4).
 
Event or Problem Description
This is report 6 of 6 for (b)(4).It was reported by the healthcare professional in france that during the tensioning of a biceps tenodesis procedure on (b)(6) 2024, it was observed that five gii quickanchor plus size 2 (5 metric) orthocord braided composite suture devices broke, and the anchor from the super quickanchor device remained embedded under the cortex.There was no problem during impaction.There was a twenty-to-thirty-minute delay in surgery.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: b5: the reporter further clarified that two (2) anchor gii were implanted in the patient.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been identified and updated accordingly.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (226l704), and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary : the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection found that gii qa+ o/c cp-2 *ea had only the sutures returned for evaluation.The sutures had foreign matter, presumably biological matter.The sutures were broken and frayed.The overall complaint was confirmed as the observed condition of the g gii qa+ o/c cp-2 *ea would contribute to the complained device issue.Based on the investigation findings, the potential cause for the device condition could be traced to the procedural variables, such handling of the device or product interaction during procedure.As per ifu; excessive tension may overload the anchor or suture, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Device history record review: a device history record review was performed which indicated that there was a non-conformance unrelated to the reported malfunction.All the issues identified were resolved prior to product release.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.B5: during subsequent follow-up with the customer additional information was obtained.The reporter clarified that all the six devices failed during surgery.None of the anchors were left inside the patient because since they were not anchored and not held, the suture broke.It was reported that an alternative device was used to complete the surgery.

Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18777634
Report Number1221934-2024-00574
Device Sequence Number8308460
Product Code JDR
UDI-Device Identifier10886705008612
UDI-Public10886705008612
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222983
Device Lot Number226L704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer02/26/2024
03/07/2024
04/01/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/04/2024
03/14/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown